Hail, Kenosha
- When
- June 8, 12:48 PM CST
- Where
- Kenosha County, Silver Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.550, -88.170
Large hail damaged many vehicles, mainly with small dents.
Numerous thunderstorms developed as an upper trough and cold front approached southern WI. While most thunderstorms produced small hail, one thunderstorm become severe and produced hail up to golfball size in Kenosha County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Numerous thunderstorms developed as an upper trough and cold front approached southern WI. While most thunderstorms produced small hail, one thunderstorm become severe and produced hail up to golfball size in Kenosha County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 8, 9:20 AM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1020 AM CDT MON JUN 8 2015 .AVIATION/18Z TAFS/...LEAD SHORTWAVE AND SURFACE TROUGH KICKING OFF SOME SHRA FROM MKE TO WALWORTH COUNTIES. RATHER QUIET UPSTREAM FOR NOW. HOWEVER MESO MODELS CONTINUE TO DEVELOP ADDITIONAL SHRA/TSRA AS MID LEVELS COOL WITH NEXT SHORTWAVE RIDING SOUTHEAST. OVERALL VFR CONDITIONS THIS PERIOD WITH LOCALIZED MVFR CONDITIONS WITH ANY SHRA/TSRA. STEEP LOW LEVEL LAPSE RATES WILL SUPPORT SOME GUSTY WINDS WITH ANY CONVECTION. THINGS WILL QUIET DOWN BY MID EVENING WITH LOSS OF HEATING. WEAK RIDGING TAKES HOLD. RENEWED WAA ON TUESDAY PROGGD TO FOCUS CONVECTION ACROSS NRN WI. PC && .PREV DISCUSSION... /ISSUED 331 AM CDT MON JUN 8 2015/ TODAY...FORECAST CONFIDENCE IS HIGH. A DECENT MID LEVEL TROF WILL CONTINUE TO DIG SOUTH ACROSS THE WESTERN GREAT LAKES TODAY. COLD TEMPS ALOFT COMBINED WITH WARM SURFACE TEMPS WILL GENERATE LOW LEVEL LAPSE RATES OF 8-9C THIS AFTERNOON. DEWPOINTS WILL START OUT IN THE UPPER 50S TO LOWER 60S...BUT WE/LL BE MIXING UP TO NEAR 800MB...HELPING TO LOWER THOSE VALUES MORE INTO THE MID TO UPPER 50S...MAYBE EVEN LOWER. THOUGH IT/S GETTING DRIER AT THE SURFACE...THE COLUMN HAS PLENTY OF MOISTURE TO SUPPORT A MOSTLY DIURNALLY DRIVEN DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. THE HRRR AND THE SIMULATED ABI SATELLITE IMAGERY SUGGEST TWO AREAS OF SHOWERS AND STORMS THIS AFTERNOON. ONE WILL BE WITH A SURFACE TROF/CDFNT THAT WILL TRACK ACROSS SOUTHERN WISCONSIN. ANOTHER AREA OF CONVECTION WILL BE MORE WITH THE UPPER TROF/MID LEVEL CIRCULATION OVER NORTHEAST/EAST CENTRAL WISCONSIN. THE PEAK FOR ALL THIS ACTIVITY WILL BE CENTERED AROUND 3-5 PM THIS AFTERNOON...DIMINISHING QUICKLY THEREAFTER. GIVEN THE STEEP LAPSE RATES...WE COULD SEE SOME POTENT WIND GUSTS AND SPC HAS KEPT US IN A MARGINAL RISK FOR SEVERE DUE TO THIS. SOME HAIL ALSO LIKELY IN STRONGER STORMS. OVERALL...IT SHOULD FEEL PRETTY NICE OUT THERE THIS AFTERNOON WITH TEMPS IN THE UPPER 70S TO LOWER 80S COMBINED WITH DEW POINTS IN THE 50S. TONIGHT...FORECAST CONFIDENCE IS HIGH. ANY LINGERING SHOWERS WILL DIMINISH/END BY MID EVENING. COMFORTABLE TEMPS ARRIVE WITH LOWS DROPPING INTO THE MID 50S TO AROUND 60. TONIGHT...FORECAST CONFIDENCE IS HIGH. ANY LINGERING SHOWERS WILL DIMINISH/END BY MID EVENING. COMFORTABLE TEMPS ARRIVE WITH LOWS DROPPING INTO THE MID 50S TO AROUND 60. TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TUESDAY LOOKS DRY DURING THE DAY...WITH A CHANCE FOR A FEW STORMS EVENING/OVERNIGHT INTO EARLY WEDNESDAY MORNING AS A WEAK COLD FRONT DROPS THROUGH SOUTHERN WISCONSIN. ABOVE NORMAL TEMPS ARE EXPECTED FOR THIS PERIOD. TUESDAY WILL LIKELY BE THE WARMEST DAY...WITH HIGHS AROUND THE WARMEST OF THE YEAR. ONE REMAINING CONCERN WITH TEMPS TUESDAY IS WHETHER OR NOT A LAKE BREEZE WILL FORM. OFFSHORE WINDS ARE RIGHT AT THAT THRESHOLD WHERE IT COULD GO EITHER WAY...SO KEPT HIGHS A LITTLE COOLER NEAR THE LAKE. IF WINDS STAY OFFSHORE LONGER INTO THE AFTERNOON THOUGH...TEMPS WILL END UP WARMER THAN FORECAST NEAR THE LAKE. THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM A CHANCE FOR SHOWERS AND STORMS WILL RETURN THURSDAY AS HIGH PRESSURE DEPARTS TO THE EAST. WIDESPREAD STORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY AS A STRONG LOW MOVES THROUGH WISCONSIN. COULD SEE SOME DECENT RAINFALL AMOUNTS...WITH GFS PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. MODELS IN PRETTY GOOD AGREEMENT THAT HIGH PRESSURE WILL BRING DRY CONDITIONS ON SATURDAY...WITH MORE SHOWER/STORM CHANCES SATURDAY NIGHT INTO SUNDAY AS DEEP MOISTURE QUICKLY RETURNS. TEMPS WILL BE NEAR TO A FEW DEGREES ABOVE NORMAL LATE WEEK AND INTO THE WEEKEND. AVIATION/00Z TAFS/...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY DURING THE AFTERNOON...DURING MAX HEATING. SOME OF THE STRONGER STORMS COULD PRODUCE 40 MPH WIND GUSTS...POSSIBLY STRONGER...AND HAIL TO 1/2 INCH...OR POSSIBLY LARGER. THE PEAK ACTIVITY WILL BE FROM 20-23Z THIS AFTERNOON. WINDS WILL BE WESTERLY 15 TO 25KTS THIS AFTERNOON. ANY LINGERING SHOWERS/STORMS WILL DIMINISH QUICKLY DURING THE EARLY EVENING WITH WINDS DIMINISHING QUICKLY AS WELL WITH SUNSET. MARINE...WILL HOIST A SMALL CRAFT ADVISORY FOR WIND POINT SOUTH TO WINTHROP HARBOR FROM NOON TO 7 PM TODAY. WESTERLY WINDS WILL GUST TO 22-24KTS. LOOK FOR THE WINDS TO DIMINISH QUICKLY WITH SUNSET. THE HIGHEST WAVES WILL BE WELL OFF SHORE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ646. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS TUESDAY THROUGH SUNDAY...DDV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 AM CDT MON JUN 8 2015 WIZ046-047-051-052-056>060-062>072-090845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 334 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY...PRIMARILY DURING THE AFTERNOON. GUSTY WINDS TO 30-40 MPH AND 1/2 INCH HAIL ARE POSSIBLE WITH ANY STRONG THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT WITH A COLD FRONT MOVING THROUGH. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY AS LOW PRESSURE MOVES INTO WISCONSIN. A CHANCE OF STORMS RETURNS SATURDAY NIGHT AND SUNDAY WITH ANOTHER LOW PRESSURE SYSTEM MOVING THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-090845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM WIND POINT SOUTH TO WINTHROP HARBOR FROM NOON TO 7 PM DUE TO GUSTY WESTERLY WINDS. THUNDERSTORMS ARE LIKELY TODAY...PRIMARILY DURING THE AFTERNOON. STRONG GUSTY WINDS AND 1/2 INCH HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT WITH A COLD FRONT MOVING THROUGH. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY AS LOW PRESSURE MOVES INTO WISCONSIN. A CHANCE OF STORMS RETURNS SATURDAY NIGHT AND SUNDAY WITH ANOTHER LOW PRESSURE SYSTEM MOVING THROUGH. DAVIS WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 100 PM CDT MON JUN 8 2015 WIZ070-081845- WALWORTH- 100 PM CDT MON JUN 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AND SOUTHEASTERN WALWORTH COUNTY... AT 1259 PM CDT...A STRONG THUNDERSTORM WAS OVER ELKHORN...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... COMO AROUND 105 PM CDT. LAKE GENEVA AROUND 120 PM CDT. PELL LAKE AROUND 130 PM CDT. POWERS LAKE AROUND 135 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SPRINGFIELD...DELAVAN AND BURLINGTON. LAT...LON 4263 8864 4271 8863 4276 8831 4251 8831 TIME...MOT...LOC 1759Z 276DEG 19KT 4266 8856 WOOD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
112 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL ELKHORN 42.67N 88.54W
06/08/2015 E0.25 INCH WALWORTH WI 911 CALL CENTER
&&
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
124 PM CDT MON JUN 8 2015
WIZ070>072-081930-
RACINE-KENOSHA-WALWORTH-
124 PM CDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WALWORTH...SOUTHERN
RACINE AND KENOSHA COUNTIES...
AT 123 PM CDT...A STRONG THUNDERSTORM WAS OVER BOHNERS LAKE...OR 7
MILES NORTHEAST OF LAKE GENEVA...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BROWNS LAKE AROUND 130 PM CDT.
SILVER LAKE AROUND 140 PM CDT.
CAMP LAKE AND EAGLE LAKE AROUND 145 PM CDT.
PADDOCK LAKE AROUND 150 PM CDT.
UNION GROVE AROUND 155 PM CDT.
STURTEVANT AROUND 205 PM CDT.
KENOSHA AND MOUNT PLEASANT AROUND 215 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KANSASVILLE...SALEM...
BURLINGTON...BRISTOL...ELMWOOD PARK...SLADES CORNERS...BASSETT AND
NEW MUNSTER.
LAT...LON 4256 8837 4260 8841 4270 8836 4274 8777
4271 8777 4267 8779 4267 8780 4261 8782
4259 8781 4252 8781 4249 8780 4249 8787
TIME...MOT...LOC 1823Z 274DEG 24KT 4265 8831
WOODThe Milwaukee radar (KMKX), 56 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
5 hail. Local standard time, as filed.
Large hail damaged many vehicles, mainly with small dents.
Lots of hail reported from the Spring Valley Country Club. The largest hail stones the size of golf balls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570351, 570352, 570353, 570354, 570355.